Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

What Physical Effects Does Hiv Have On A Person

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
TheBody.com

Coping With an HIV/AIDS Diagnosis

For most people, the hardest part of adjusting to life with HIV isn't the physical issues -- it's the emotional ones. HIV treatment has changed so drastically in recent years that the medical side of HIV has become much easier to tackle in most parts of the world. Newer HIV meds have increasingly few side effects, people on HIV treatment may live just as long as their HIV-negative counterparts , and many people need only take medications once or...
Ask the Experts

Physical therapy for persons with HIV

Hi Rick, I'm interested in the physical therapy side of AIDS/HIV. How is it used for pain management and keeping the functional level intact with the progression of patients. Do the majority of Aids pt's follow thru with a physical...
Rick Sowadsky, M.P.H.

Response from Rick Sowadsky, M.P.H.

Nevada State Health Division AIDS Program
Thank you for your question. Let me refer you to the following review articles that discuss physical therapy in persons with HIV infection:Physical therapy management for the patient with HIV. Lower extremity challenges.Galantino M, et. al.Clin... Read more »

FA pre-employment physical

I am in the final stages of a Flight Attendant position. Currently I am in the background check phase, next would be to pass the physical. Does my recent HIV positive diagnosis (3 weeka) effect my chances of employment? Can they not hire me based on...
Jacques Chambers, C.L.U.

Response from Jacques Chambers, C.L.U.

HelpWithBenefits.com
I am assuming your employer comes under the Americans with Disabilities Act (ADA) as I cannot imagine an airline small enough to be exempt. Under ADA, they can require a pre-employment physical, HOWEVER, only after a job offer has been made. That... Read more »

doctors diagnose depression for physical side-effects of anti-retrovirals

hello doctormy problem is that i have been suffering from a problem which i think could be attributed from the azt in my combination..im taking efavirenz with combivir for two years as a result my cd4 has now reached 600 + viral load <50...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Almost any of the HIV cocktails can cause fatigue and fat/swelling problems in some patients. Both AZT and Sustiva can cause or aggravate your symptoms in a small but not insignificant minority of patients. If your CD4 count has never been less... Read more »

AIDS - Mental state and Physical Side effects

was deteected with H.I.V. in 1992. He started the following treatment from 2002.2002 - Duovir (he took this for about 3 years.)2005 Nevirapine he took this for 15 days and stopped it as he got severe rash.He was then pu on Effiverence for about a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Thank you for your question-I am thrilled to see the there is a generic form of the protease inhibitor Kaletra available where you are located. The foot pain could be due to HIV itself, residual effect from prior HIV meds, or possible due to the... Read more »
Connect With Others

Looking for personal stories for HIV class THANKS!

Posted by collegestudent, 2 Replies
I'm currently taking a course on HIV and have also recently bought a great book by Carl Zimmer called "A Planet of Viruses." I have grown increasingly interested in the HIV and for my final project I would love to get some personal stories on coping... Read more »

Physical symptoms keep coming back?

Posted by haley, 3 Replies
So I've been infected for about a month now. I started getting symptoms after week one and after week 2 I found out I was positive. After about 7-8 days of symptoms, I started feeling a lot better physically. I even had my appetite back and... Read more »

Ever wondered why so few HIV+ post personal ads?

Posted by Anonymous, 2 Replies
If you have ever wondered why so few of the 1.9 million diagnosed HIV+ post ads on dating sites view this link too web page it might open a possible idea on the subject.
http://www.geocities.com//rvhobo1954/page1 Read more »

New to HIV. A Few (personal) Questions.

Posted by StillSearching, 2 Replies
After getting incredibly sick and landing in the hospital I was diagnosed with HIV last month. I simply couldn't believe the doctors when they told me I could still live a normal life and that I didn't need to worry. But the more I researched,... Read more »